Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can elevated SGPT leads to melanoma to liver?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3069 Questions
Is SGPT of 37 (0-32 IU/L normal at my lab) something to be concerned about? SGOT is within normal range at 22 (0-40 IU/L normal at my lab). Full report was attached for your review. My biggest fear is melanoma to liver. Had melanoma in 2004 (.61 breslow, stage 1B). ALthough I'm low risk for recurrence, still is my biggest fear.
Posted Wed, 25 Dec 2013 in Liver and Gall Bladder
Answered by Dr. Ivan R. Rommstein 46 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: I understand your concerns since melanoma is very serious disease especially when metastases are found. But I dont think that you should worry at all since melanoma recurrence after 10 years is possible,but very rare especially in early stages of melanoma. So the risk is very low. SGPT 37 is negligible elevation and it doesnt indicate anything at this point and also it can be elevated when using some medicines including those that you are taking. You should just repeat LFT in 1 month and results will probably be normal. So generally, if there were no signs of melanoma until now, it can be considered that you are cured. of course, you should do liver ultrasound and LFTs from time to time,but you should not be anxious about recurrence since this the risk is really low and if even there are elevated LFTs, melanoma is the last thing to think of. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Follow-up: Can elevated SGPT leads to melanoma to liver? 2 days later
Thank you so much for your response, Dr. Romic. It does ease my mind somewhat. My annual melanoma followup includes LFT (LDH), chest xray and skin check, but never any ultrasounds or scans unless symptomatic or blood/xray/skin indicates needed. I stopped taking the Phentermine and Premarin when I got the results back. I've been on Synthroid for a year and it's never caused elevated enzymes. Phentermine and Premarine were new since my last (good) bloodwork. I've had 4 sets of bloodwork since being on Synthroid and my SGPT was always 12 until this time. Can you tell me specifically which of the drugs I'm taking can elevate the SGPT? Thanks so much for your time and your knowledge!
Answered by Dr. Ivan R. Rommstein 7 hours later
Brief Answer: Hi Detailed Answer: You are welcome. Well, slight elevation of LFTs can cause both premarine and phentermine,even synthroid. It is hard to say which one or is it the right cause at all. Also,even minor exercise can raise SGPT,some heart diseases, hyperglicemia and some other more or less serious disorders. But,trust me such small elevation is not significant and I wouldnt even consider this as abnormal if patient dont have any other symptom. You should not stop taking your medicines. Just do your annual follow up as you did by now and everything will be fine.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor